Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash on my face
Nov 15, 2011

Hello Doc, I've been on Atripla for 10 months (i'm a naive patient), Undetectable VL just last 2 months, CD4 count now 400/20%, nadir CD4 was 55 on january this year with TB coinfected ( TB Meds stopped on July this year). I have rash on my face that couldn't go. I'm still considering to switch to Truvada+Isentress . Is Efavirens related to Rash? from your experience,do you think would be safe for me to switch to Isentress? and is that true with nadir cd4 count like me will still develop any other AIDS related malignancies in the future? ( let just say 7 to 10 years later?) Thank You

Response from Dr. Henry

Efavirenz occasionally is linked to ongoing rash problems though that is not common (flare-ups of skin problems such as seborrhea or folliculitis seen with immune reconstitution-usually not drug specific). I am not confident that switch from efavirenz to raltegravir will improve the facial rash though that can sometimes happen. Low CD4 nadir is linked to increased risk for range of AIDS and non-AIDS problems later though how that risk is reduced once CD4 recovers (ie >> 350) and viral load is suppressed long term has not been well documented long term (ie 1-2+ decades)--good question and something that a range of current studies are looking into. KH



Previous
Weight Gain
Next
How many tablet should I take a day?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement